Weight Gain From Birth Control Pills (What You Should Know)

Hits: 9

You probably have had a few pounds added to your weight after you started taking birth control pills. You are not alone. This article will enlighten you on how weight gain from birth control pills occcur and what to do.

Standing before the mirror, with arms akimbo, Juliet sees a need to lose some pounds. She tries to exercise frequently, and cut down on her diet, however all measures to lose pounds seem difficult, rather she increasingly adds more pounds regularly.

Juliet stares at the mirror, traces her previous activities in the last few months to see what could have triggered her to gain weight. She rules out possible causes of her weight gain as; increased appetite, and oral contraceptives.

And she plans to visit the doctor to find out if the factors she rules out are true.

READ ALSO: Normal Body Weight For All Ages Before Considering Weight Loss Program

Just like Juliet, there are hundreds of young women who are asking how they gained weight over a short period of time. It is normal for a woman to gain weight, at a certain stage in life, immediately puberty sets in. These increases in hips and breast size, can be traced to the activities and functions of the hormones.

However, some women experience weight gain after taking a shot of birth control, or pills.

Weight gain from birth control

 

How does this work?

It was mentioned earlier that the hormones in a woman’s body is responsible for whatever happens to her, and amidst the hormones in the female body, the estrogen is responsible for the development of secondary characters, like breast development, regulation of menstrual cycle and lots more.

There are two types of birth control pills

  1. The first is a combination of both the oestrogen and progestin.
  2. The second is a progestin only pill.

Birth control pills are 95% effective, with different side effects, and weight gain is a possible side effect of contraceptive in women.

Pills with a high dose of estrogen can cause an increase in appetite of a woman, fluid retention in the body and also weight gain.

Effect of birth control on appetite

Research shows that not all birth control pills has an effect on the appetite of a woman. The hormones at work have a larger effect to either increase your appetite or reduce your appetite.

The fact remains that not all birth control pills can be traced to increase your appetite, but your hormones can be traced to that. Since your hormones are the original initiator to your increased appetite, and each shot or dose of a birth control pill works on your hormones. We can therefore agree that birth control pills have a 75% on your appetite

Effect of birth control on fluid retention

Just like your normal period, you may feel dehydrated, which pushes you to take enough fluid, and also yearn for carbonated drinks which can cause bloating.

This is the same way, it works with a birth control pills.

Remember that a birth control pills does not just help you prevent unwanted pregnancy, but also changes the way your hormones work, which is why after a shot or dose of contraceptive, your menstrual cycle is bound to change.

Due to this hormonal change, your body can become dehydrated, which makes you drink excess water, and feel bloated, and sweat a lot.

Weight gain from birth control pills

Weight gain from birth control pills: How?

After all said above, it is obvious that weight gain from birth control pills, are as a result of hormonal change, and increased appetite which do not last for long. This means the moment a lady stops a birth control pills, she gets back to her normal body weight.

Should women go on birth control to gain weight?

Perhaps, you have been yearning for an increase in body weight, it is advised that you see a doctor and not just go on any pills to get fatter. It is true that women gain weight from birth control pills, but the fact is that, such women pack on pounds because it is a side effect and, weight gain is not the purpose of contraceptive.

Should you then purchase birth control pills to get fatter?

No, if you need to gain weight, please see a certified nutritionist.

How do I know the birth control pills that will not make me gain weight?

Please see your doctor, or healthcare provider to prescribe the best and suitable birth control method for you.

If you do not have the chance to meet with your healthcare provider or chat with them, read instructions and side effects clearly written on them.

Concluding weight gain from birth control pills

We have just given you how you as a woman can add few pounds, unintentionally, after taking birth control pills.

If you find this article helpful, help us by sharing it to your friends.

Add a Comment

Your email address will not be published. Required fields are marked *

All original content on these pages is fingerprinted and certified by Digiprove